Thunderstorm Wind, Putnam
- When
- July 5, 12:25 PM CST
- Where
- Putnam County, Jeremiah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.230, -85.400
Large roof was ripped off a barn.
Scattered showers and thunderstorms developed across Middle Tennessee in the late morning and continued into the afternoon hours on July 5, leading to some isolated wind damage and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered showers and thunderstorms developed across Middle Tennessee in the late morning and continued into the afternoon hours on July 5, leading to some isolated wind damage and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 5, 11:52 AM CST, 33 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1252 PM CDT Sun Jul 5 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Weak upper low continues moving eastward towards the mid state, and with the additional moisture/diurnal assistance, scattered showers and storms can still be expected today. The additional moisture and high PWAT values will make these showers and storms very efficient rain producers, and will be capable of putting down quite a bit of rain in a short time period. Areas that received heavy rain yesterday will have a higher risk for flooding potential today, but any shower/storm this afternoon will have flooding potential across the mid state. Gusty winds will be possible with the stronger storms as well, but the heavy rain and flooding possibilities will be the main focus today. Storm motions will be slow as well, with weak upper flow, which will add to the flood risk. If you're spending the end of your holiday weekend in a flood prone area, be weather aware this afternoon as heavy rain could develop quickly, will be somewhat stationary with slow storm motions, and could lead to some flash flooding. && .AVIATION... 18Z TAF DISCUSSION. Thunderstorms have begun to fire across the Plateau. Storms will become more numerous across middle TN through the afternoon and into the evening. VFR/MVFR conditions expected. Will use VCTS in the TAFs as it will be hard to pin point exact times when storms will directly be over a TAF site. If a storm directly impacts a TAF site conditions could become IFR for a brief period of time. Winds will be light and variable...thus any storms will be slow moving and heavy rains over a short period of time. With light winds early morning fog will be possible. Will go with MVFR from 08Z to 14Z. Expect more storms again tomorrow afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........12
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Sun Jul 5 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
Special Weather Statement
National Weather Service Nashville TN
1213 PM CDT Sun Jul 5 2020
TNZ032-065-080-051730-
Putnam TN-Van Buren TN-White TN-
1213 PM CDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN...WHITE AND
SOUTH CENTRAL PUTNAM COUNTIES UNTIL 1230 PM CDT...
At 1212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving north at 10 mph.
Half inch hail and wind gusts up to 45 mph will be possible with
this storm.
Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area and Fall
Creek Falls State Park.
LAT...LON 3589 8523 3587 8522 3582 8524 3580 8525
3580 8526 3579 8527 3578 8526 3572 8553
3599 8558 3606 8527 3602 8525 3596 8526
3592 8525 3591 8521 3590 8521
TIME...MOT...LOC 1712Z 170DEG 7KT 3592 8536
HawblitzelSpecial Weather Statement National Weather Service Nashville TN 121 PM CDT Sun Jul 5 2020 TNZ027-051845- Davidson TN- 121 PM CDT Sun Jul 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON COUNTY UNTIL 145 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near Belle Meade, or 7 miles southwest of Nashville. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Forest Hills, Belle Meade and Bells Bend. This includes Interstate 40 between mile markers 198 and 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3608 8684 3609 8696 3621 8698 3624 8681 TIME...MOT...LOC 1820Z 160DEG 2KT 3613 8690 Hawblitzel
The Nashville radar (KOHX), 104 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Large roof was ripped off a barn.
Forrest Fields Drive, Caney Springs Road, Harber Road, and Old Highway 99 were all covered by flood waters in the Chapel Hill area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2020Every state in 2020This day in weather historyWarnings in Tennessee, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 911712, 911713.